MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEX P3 F5 12X4 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEX P3 F5 12X4 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4202040S
Medical Device Problem Codes Burst Container or Vessel (1074); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the balloon of the powerflex p3 f5 12x4 ruptured during the a dialysis fistulagram.The material was noted to have broke in half when trying to remove from the patient.After the procedure was completed, the device was inspected and it was determined no remnants were left behind.There was no harm or injury to the patient.The device was removed over the wire from the patient along with the sheath.A new sheath was inserted and the procedure proceeded as normal with additional angioplasty.The powerflex was inflated in a narrowed vein in attempt to improve flow for future dialysis treatment.Additional information was requested; however, the information was not obtained.An image of the device was provided.The image appears to be a used balloon catheter with blood residues.Product specifics are not provided in the image.The balloon is ruptured and separated.An intact marker band is visible on the balloon catheter.
 
Additional Manufacturer Narrative
Medwatch # (mw5111478).A review of the manufacturing documentation associated with lot 82235817 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
As reported, the balloon of the powerflex p3 f5 12x4 ruptured during a dialysis fistulagram.The material was noted to have broken in half when trying to remove from the patient.After the procedure was completed, the device was inspected, and it was determined no remnants were left behind.There was no harm or injury to the patient.The device was removed over the wire from the patient along with the sheath.A new sheath was inserted, and the procedure proceeded as normal with additional angioplasty.The powerflex was inflated in a narrowed vein in attempt to improve flow for future dialysis treatment.Additional information was requested; however, the information was not obtained.The device was not returned, only an image was provided.No product was received for analysis, instead a picture related to the reported failure was attached by the customer at the complaint file (b)(4).As part of the picture, it can be observed a powerflex catheter coiled.The balloon is burst and separated in two pieces.Blood residues can be noticed.No other anomalies of the product can be noticed on the attached picture.A product history record (phr) review of lot 82235817 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst¿ and ¿balloon separated¿ were confirmed via picture analysis provided.The exact cause cannot be determined as the device was not returned for analysis.The balloon material in the image provided is ruptured and separated.However, without return of the device for analysis it is difficult to draw a clinical conclusion between the device and the reported events.It is likely vessel characteristics and procedural factors contributed to the events reported.The procedure performed was in attempt to improve flow for future dialysis treatment.Arteriovenous shunts are often scarred and fibrous in nature and are therefore, often resistant to balloon expansion increasing the likelihood of damage to the balloon.According to the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, the balloon of the powerflex p3 f5 12x4 ruptured during a dialysis fistulagram.The material was noted to have broken in half when trying to remove from the patient.After the procedure was completed, the device was inspected, and it was determined no remnants were left behind.There was no harm or injury to the patient.The device was removed over the wire from the patient along with the sheath.A new sheath was inserted, and the procedure proceeded as normal with additional angioplasty.The powerflex was inflated in a narrowed vein in attempt to improve flow for future dialysis treatment.Additional information was requested; however, the information was not obtained.An image of the device was provided.The image appears to be a used balloon catheter with blood residues.Product specifics are not provided in the image.The balloon is ruptured and separated.An intact marker band is visible on the balloon catheter.

Brand Name
POWERFLEX P3 F5 12X4 80
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key15607442
Report Number9616099-2022-06053
Device Sequence Number16698006
Product Code LIT
UDI-Device Identifier20705032003961
UDI-Public(01)20705032003961(17)241130(10)82235817
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K032737
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model Number4202040S
Device Catalogue Number4202040S
Device Lot Number82235817
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2022
Supplement Date Received by Manufacturer10/14/2022
Initial Report FDA Received Date10/14/2022
Supplement Report FDA Received Date10/25/2022
Date Device Manufactured12/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK BALLOONS; UNK SHEATH; UNK WIRE
Patient SexUnknown